Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 20, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 3, 2001, 10:55 AM CST for 11 counties in Mississippi; Concordia Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 3, 2001, 10:55 AM CST (16:55 UTC)
- Expired
- Mar 3, 2001, 2:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Concordia Parish, LA, Adams County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 11:00 AM CST | Flash Flood | Countywide, MS | Additional roads became flooded from continued rainfall in the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 031702 FFWJAN LAC029-MSC001-031-035-037-063-065-067-073-077-085-091-032000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 1055 AM CST SAT MAR 3 2001 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI FORREST COUNTY IN SOUTHEAST MISSISSIPPI JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI ADAMS COUNTY IN SOUTHWEST MISSISSIPPI LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI CONCORDIA PARISH IN NORTHEAST LOUISIANA LAMAR COUNTY IN SOUTHEAST MISSISSIPPI MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI JONES COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 200 PM CST * AT 1055 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED AND AREA OF RAIN AND THUNDERSTORMS...SOME WITH VERY HEAVY RAIN WERE DEVELOPING ACROSS EAST-CENTRAL AND SOUTHEAST LOUISIANA...MOVING NORTHEAST INTO SOUTHERN MISSISSIPPI AS OF 1055 AM. THIS AREA HAS ALREADY SEEN VERY HEAVY RAINFALL THE PAST SEVERAL DAYS AND ANY ADDITIONAL HEAVY RAINFALL WILL RESULT IN FLASH FLOODING DUE TO RUN-OFF. RADAR ESTIMATED RAINFALL AMOUNTS OF ONE HALF TO ONE AND ONE HALF INCHES PER HOUR WITH LOCALIZED AMOUNTS UPWARDS TO 2 INCHES POSSIBLE WITH STRONGER THUNDERSTORMS THROUGH THE EARLY AFTERNOON HOURS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. STREAMS...RIVERS AND CREEKS ARE ALREADY SWOLLEN WHICH MAY BECOME KILLERS WITH ADDITIONAL HEAVY RAINFALL. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR COMMERCIAL CABLE T.V AND RADIO STATIONS FOR FURTHER UPDATES ON THIS DANGEROUS SITUATION. 62
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 3, 3:15 AM CST, 7 hours 40 minutes earlier.
Area forecast discussion, Mar 3, 3:15 AM CST, 7 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 AM CST SAT MAR 3 2001 LATEST IR IMAGERY THIS MORNING SHOWING COOLING CLOUD TOPS AHEAD OF COLD CORE LIFTING OUT OF MEXICO. THE BACKING WINDS AND COOLING ALOFT TO THE EAST OF THE COLD CORE ARE SERVING TO REFIRE CONVECTION OVER THE NORTHERN GULF...S OF KLCH. ALSO...CONVECTION REFIRING OVER SE LA/SE MS IN PROXIMITY TO STATIONARY FRONTAL BOUNDARY. AVN SHOWING ANOTHER ROUND OF GOOD ISENTROPIC LIFT IN THE 290-310K THETA LAYER TODAY. THIS DUE MORESO TO RISING THETA SURFACES FROM APPROACHING COLD CORE THAN PRESSURE ADVECTION...ALTHOUGH BOTH ARE CONTRIBUTING TO THE OVERALL OMEGA. MOISTURE REMAINS PLENTIFUL WITH PRECIPITABLE WATERS ABOVE 1.5 INCHES OVER THE SE 2/3 OF THE CWFA. WILL...OBVIOUSLY...CONTINUE FFA TODAY...BUT HEAVIEST RAINFALL SHOULD BE OVER THE SE 2/3...ESPECIALLY ALONG THE BOUNDARY WHERE TRAINING CELLS WILL BE COMMON. SOME ADDITIONAL HEFTY AMOUNTS FROM TWO TO FOUR INCHES POSSIBLE. WILL ALSO MENTION FEW SEVERE STORMS IN AREAS ALONG AND S OF THE BOUNDARY WHERE CAPES MAY APPROACH 2500 J/KG. LIFT DIMINISHES FROM THE SW TONIGHT AS SYSTEM MOVES OUT OF THE AREA AND DOWNGLIDE/DRYING BEGINS. WILL...HOWEVER...HAVE TO LEAVE IN SOME POPS DUE TO EXPECTED LIGHT PRECIP. BOUNDARY LAYER COLD AIR ADVECTION/RISING THETA SURFACES SHOULD BE SUFFICIENT FOR SOME LIGHT RAIN. CONTINUED COOLING ALOFT WITH RESIDUAL LOW LEVEL MOISTURE WILL RESULT IN SOME SCATTERED SHOWERS MAINLY DURING THE MORNING SUNDAY. FURTHER DRYING SUNDAY NIGHT WILL FINALLY ALLOW CLOUDS TO BREAK. THE SUN SHOULD RETURN MONDAY. IN THE EXTENDED...MRF SHOWING DRY NW MID LEVEL FLOW THROUGH WEDNESDAY. SURFACE AND MID LEVEL RIDGE MOVES THROUGH WEDNESDAY AFTERNOON AND NIGHT WITH DECENT MOISTURE RETURN ON ITS HEELS THURSDAY AND A CHANCE OF RAIN. NOGAPS HAS A DRIER SOLUTION. WITH LOW CONFIDENCE WILL KEEP CURRENT MENTION OF RAIN THURSDAY AND FRIDAY IN ZONES. JAN 62/50/56/37 +630 MEI 66/52/58/37 +74- .JAN... MS...FLASH FLOOD WATCH ZONES 018-019-025>066-072>074 TODAY. LA...FLASH FLOOD WATCH ZONES 007>009-015-016-023>026 TODAY. AR...FLASH FLOOD WATCH ZONES 074-075 TODAY. 26
In the hours before
Special weather statement, Mar 3, 6:00 AM CST, 4 hours 55 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 600 AM CST SAT MAR 03 2001 ...THUNDERSTORMS... A FEW SEVERE STORMS ARE POSSIBLE TODAY OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI. A GREATER THREAT OF SEVERE THUNDERSTORMS WILL EXIST OVER EXTREME SOUTHEAST PORTIONS OF THE AREA...ESPECIALLY IN THE HATTIESBURG AREA. THE GREATEST CHANCE FOR SEVERE WEATHER WILL BE DURING THE AFTERNOON AND EARLY EVENING. THE PRIMARY SEVERE WEATHER THREAT OVER THE ENTIRE AREA WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...A THREAT OF TORNADOES EXISTS OVER SOUTHEAST PORTIONS OF THE AREA. A SURFACE FRONT WILL CONTINUE TO INTERACT WITH A VERY ACTIVE JET STREAM...AND A VERY MOIST AND SOMEWHAT UNSTABLE ATMOSPHERE. WHILE INSTABILITY IS NOT GREAT...WIND PROFILES WILL BECOME INCREASINGLY FAVORABLE FOR THE DEVELOPMENT OF ROTATING THUNDERSTORMS AND SEVERE WEATHER...ESPECIALLY OVER SOUTHEAST COUNTIES. ...FLOODING... A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI TODAY. FLOODING WILL BE POSSIBLE WITH ANY HEAVY RAIN WHICH FALLS...PARTICULARLY OVER SOUTH MISSISSIPPI AND EAST CENTRAL LOUISIANA. VERY HEAVY RAINS THIS WEEK HAVE LEFT THE GROUND SATURATED...AND ANY ADDITIONAL RAIN WILL AGGRAVATE ONGOING FLOODING PROBLEMS. MANY RIVERS...STREAMS...AND CREEKS ARE IN FLOOD...AND ADDITIONAL RAIN WILL ONLY WORSEN THE SITUATION...ESPECIALLY FOR SMALL CREEKS AND STREAMS. DO NOT DRIVE THROUGH FLOODED ROADWAYS...AND DO NOT ALLOW CHILDREN TO PLAY IN OR NEAR FLOODWATERS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Mar 3, 10:45 AM CST, 10 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-041200- HAZARDOUS WEATHER OUTLOOK...CORRECTION TO ISSUANCE TIME NATIONAL WEATHER SERVICE JACKSON MS 1045 AM CST SAT MAR 03 2001 ...THUNDERSTORMS... A FEW SEVERE STORMS ARE POSSIBLE TODAY OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI. A GREATER THREAT OF SEVERE THUNDERSTORMS WILL EXIST OVER EXTREME SOUTHEAST PORTIONS OF THE AREA...ESPECIALLY IN THE HATTIESBURG AREA. THE GREATEST CHANCE FOR SEVERE WEATHER WILL BE DURING THE AFTERNOON AND EARLY EVENING. THE PRIMARY SEVERE WEATHER THREAT OVER THE ENTIRE AREA WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...A THREAT OF TORNADOES EXISTS OVER SOUTHEAST PORTIONS OF THE AREA. A SURFACE FRONT WILL CONTINUE TO INTERACT WITH A VERY ACTIVE JET STREAM...AND A VERY MOIST AND SOMEWHAT UNSTABLE ATMOSPHERE. WHILE INSTABILITY IS NOT GREAT...WIND PROFILES WILL BECOME INCREASINGLY FAVORABLE FOR THE DEVELOPMENT OF ROTATING THUNDERSTORMS AND SEVERE WEATHER...ESPECIALLY OVER SOUTHEAST COUNTIES. ...FLOODING... A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI TODAY. FLOODING WILL BE POSSIBLE WITH ANY HEAVY RAIN WHICH FALLS...PARTICULARLY OVER SOUTH MISSISSIPPI AND EAST CENTRAL LOUISIANA. VERY HEAVY RAINS THIS WEEK HAVE LEFT THE GROUND SATURATED...AND ANY ADDITIONAL RAIN WILL AGGRAVATE ONGOING FLOODING PROBLEMS. MANY RIVERS...STREAMS...AND CREEKS ARE IN FLOOD...AND ADDITIONAL RAIN WILL ONLY WORSEN THE SITUATION...ESPECIALLY FOR SMALL CREEKS AND STREAMS. DO NOT DRIVE THROUGH FLOODED ROADWAYS...AND DO NOT ALLOW CHILDREN TO PL~AY IN OR NEAR FLOODWATERS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Mar 3, 10:51 AM CST, 4 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 600 AM CST SAT MAR 03 2001 ...THUNDERSTORMS... A FEW SEVERE STORMS ARE POSSIBLE TODAY OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI. A GREATER THREAT OF SEVERE THUNDERSTORMS WILL EXIST OVER EXTREME SOUTHEAST PORTIONS OF THE AREA...ESPECIALLY IN THE HATTIESBURG AREA. THE GREATEST CHANCE FOR SEVERE WEATHER WILL BE DURING THE AFTERNOON AND EARLY EVENING. THE PRIMARY SEVERE WEATHER THREAT OVER THE ENTIRE AREA WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...A THREAT OF TORNADOES EXISTS OVER SOUTHEAST PORTIONS OF THE AREA. A SURFACE FRONT WILL CONTINUE TO INTERACT WITH A VERY ACTIVE JET STREAM...AND A VERY MOIST AND SOMEWHAT UNSTABLE ATMOSPHERE. WHILE INSTABILITY IS NOT GREAT...WIND PROFILES WILL BECOME INCREASINGLY FAVORABLE FOR THE DEVELOPMENT OF ROTATING THUNDERSTORMS AND SEVERE WEATHER...ESPECIALLY OVER SOUTHEAST COUNTIES. ...FLOODING... A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI TODAY. FLOODING WILL BE POSSIBLE WITH ANY HEAVY RAIN WHICH FALLS...PARTICULARLY OVER SOUTH MISSISSIPPI AND EAST CENTRAL LOUISIANA. VERY HEAVY RAINS THIS WEEK HAVE LEFT THE GROUND SATURATED...AND ANY ADDITIONAL RAIN WILL AGGRAVATE ONGOING FLOODING PROBLEMS. MANY RIVERS...STREAMS...AND CREEKS ARE IN FLOOD...AND ADDITIONAL RAIN WILL ONLY WORSEN THE SITUATION...ESPECIALLY FOR SMALL CREEKS AND STREAMS. DO NOT DRIVE THROUGH FLOODED ROADWAYS...AND DO NOT ALLOW CHILDREN TO PLAY IN OR NEAR FLOODWATERS. FORu MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 12:58 AM CST | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 3 hr |
| Mar 3, 2:18 AM CST | Flash Flood Warning | JAN | Clarke, Covington, Jasper, Jones | 3 hr |
| Mar 3, 3:58 AM CST | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 2 hr |
| Mar 3, 5:15 AM CST | Flash Flood Warning | JAN | Clarke, Covington, Jasper, Jones | 105 min |
| Mar 3, 7:11 AM CST | Flash Flood Warning | JAN | Adams, Covington, Forrest, Franklin, Jefferson Davis, Jones and 4 more | 3 hr |
| Mar 3, 9:12 AM CST | Flash Flood Warning | JAN | Clarke, Jasper, Smith | 2 hr |
| Mar 3, 12:45 PM CST | Flash Flood Warning | JAN | Copiah, Hinds, Madison, Rankin, Simpson | 4 hr |
| Mar 3, 12:55 PM CST | Severe Thunderstorm Warning | JAN | Issaquena | 35 min |
| Mar 3, 2:11 PM CST | Flash Flood Warning | JAN | Clarke, Covington, Forrest, Jasper, Jefferson Davis, Jones and 8 more | 2 hr |
| Mar 3, 4:01 PM CST | Flash Flood Warning | JAN | Clarke, Covington, Forrest, Jasper, Jefferson Davis, Jones and 8 more | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2001Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.